It is currently Sep 23, 2017 11:13 pm


Support and Advice on Withdrawing

Support and Advice on Withdrawing

Postby Omorfi » Mar 28, 2014 7:34 pm

Hello. I have begun my withdrawing journey. After a mania induced by alcohol and some very emotional esoteric dance practices overseas I wound up in the hospital and medicated with xyprexa and lithium in high dose. Progressively I became socially withdrawn and depressed. When I tried to come off the xyprexa the anxiety and insomnia were so scary that I failed and the Dr said that this is my disease showing itself. So, thus began my year of depression. I tried desperately to move my life along, but I had no idea who I was anymore or what I wanted. I was simply surviving. I got a new Dr who put me on an antidepressant which I didn't feel much but she agreed to withdrawing the xyprexa. This time with qi gong teacher and mentor I let my anger at this medication pull me through the first 2 weeks of withdrawals. But now...... I feel anxious and dark. I had hoped I would feel better by now. I'm dissapointed in myself for not feeling happy. I am a fighter... But this makes you really question yourself. Any words of wisdom or even sharing of experience would be helpful. Thank you very much
Omorfi
 
Posts: 4
Joined: Mar 27, 2014 5:03 pm

Re: Support and Advice on Withdrawing

Postby in.exile » Mar 29, 2014 12:36 pm

Omorfi wrote:But now...... I feel anxious and dark. I had hoped I would feel better by now. I'm dissapointed in myself for not feeling happy.


How long have you been tapering off of medication? Going off of meds is not an easy thing to do, and it can sometimes take a long time for the body to readjust. Especially if there are multiple drugs to withdraw from (are you tapering off all of your medications at the same time?).

Try to be gentle with yourself, give yourself credit for the progress you've made so far.

i've gone on and off meds many times over the years. sometimes they help me get through a rough patch, and i take them when it makes sense to take them, and when the side effects aren't outweighing their benefit. i used to see it as a personal failure when i had to go back on meds, but now i try to look at it as a means to an end--it's not the ideal solution, but it's a partial solution that's available to me at the moment. Do what works for you.
User avatar
in.exile
 
Posts: 4010
Joined: Nov 27, 2011 9:20 pm

Re: Support and Advice on Withdrawing

Postby Tia Cope » Mar 09, 2015 7:03 pm

So, I just wanted to say something about how I deal with dark emotions. I look at them as something that is coming up to be healed. I try to trust that the pain is about something even if I don't know what. It feels a lot better to me to view it this way instead of just a symptom of a disease. It will start out as a feeling of doom and evil or despair or even just a terrible frozen over stuck feeling. I tune into it with compassion and reassure myself that it will pass and I will have healed just a little bit more. Usually the pain will transform then into something less frozen and I feel my heart or soul respond with a feeling of warm grief that is almost a comfort. If I get out of its way this is what happens. If I try to shame it away or numb it out or push it down then it just keeps insisting louder and louder and gets really painful. It's kind of like continually clearing a pathway for an infection to drain away the poison from a wound, or breaking up the ice on a frozen river. I'll cry if I can--if I am alone or with friends who can help. If I can't cry I just let it wash over me. Either way I try to keep my own thoughts out of it--I try not to identify with the story my mind may make up about why I feel sad. I just feel the grief. This has gotten easier since I have discovered the recovery movement. My emotions are no longer a symptom to me to be feared, but they are the deepest parts of me trying to impart their difficult wisdom. All that being said, when I was in the depths of my troubles, anxiety and insomnia and doom were almost too much to bear. But I am now armed with the knowledge and belief that my troubles were due to drugs that were assaulting my body, if I had known that at the time it may have been easier to bear. I have recovered significantly since then, so I can handle a certain amount of pain. I hope that anyone dealing with adjusting to withdrawing from meds goes slowly and gently with themselves. Don't think it's a failure if you have to up your dose and try again. You are waiting for receptors to regrow and neurotransmitters to come back into balance. Your body and brain are fighting valiantly and it can come with a bit of pain, but I believe you can do it.
Tia Cope
 
Posts: 3
Joined: Mar 09, 2015 6:24 pm


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 2 guests